According to media report a drug manufacturer has voluntarily recalling some of its Valsartan blood pressure medicines because of an ingredient that’s not intended to be in the product. The Food and Drug Administration announced that Aurobindo Pharma USA, Inc, is voluntarily recalling 80 lots of Amlodipine Valsartan Tablets, Valsartan HCTZ Tablets, and Valsartan Tablets. A full list of the recalled drugs and medication packaging that can be found on the FDA website. According to website above mentioned US Pharmaceutical Company is conducting a voluntary recall of 80 lots of Amlodipine Valsartan Tablets USP, Valsartan HCTZ Tablets, USP and Valsartan Tablets USP to the consumer level due to the detection of trace amounts of an unexpected impurity found in the finished drug product. The impurity detected in the finished drug product is N-nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification.
Risks Associated for using Recalled medicine
If use of recalled medicines on one hand causes cancer, on the other hand it is also pertinent to mention that Amlodipine Valsartan Tablets USP, Valsartan HCTZ Tablets, USP and Valsartan Tablets USP which are used to control high blood pressure and for the treatment of heart failure, if stopped immediately without any alternative treatment may leads to higher risk of harm to the patient’s health who are already using these recalled medicines.
Reported Numbers of cases about adverse effect
The latest update on this issue is that the company claims that to date it has not received any reports of patients suffering adverse effects related to this recalled drugs/medicines.
The FDA recommends those who take the recalled drugs should not stop taking the medication, but should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication. Although recalled products are listed on the FDA website, however the consumers can identify the product by checking the product name, manufacturer details and batch or lot number on the packing or bottle containing these products. The company says it has not received any reports of adverse effects related to the recall. It is therefore suggested that any adverse event or incidents be recorded by calling 1-866-850-2876 and press option two or by sending email to : firstname.lastname@example.org.
SOURCE: In addition to cbsnews www.fda.govhttps://www.fda.gov/Safety/Recalls/ucm629213.htm